MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected results were obtained from a single level of non-vitros biorad liquichek tdm controls, lot 1002900 and from two different patient samples using vitros vancomycin (vanc) lot 2514-57-3072 tested on a vitros 5600 integrated system.The assignable cause of the lower than expected results was a reagent pack related issue.The affected vitros vanc results were isolated to a single reagent pack, pack id 6187.The assignable cause of the issue with the affected reagent pack was a high ambient temperature inside the laboratory that caused analyzer cooler errors that led to increased temperature in the reagent supply.It is likely the increased temperature in the reagent supply affected pack id 6187.Acceptable performance was obtained using an alternate reagent pack of vitros vanc reagent lot 2514-57-3072.A review of historic vitros vanc quality control results using reagent lot 2514-57-3072 prior to the event were reviewed and the customer did experience unacceptable within-lab precision prior to the event.The customer did not provide a timeframe for when the ambient temperature in the laboratory was high, therefore, it is possible the within-lab imprecision was caused by the same high temperature issue, however, this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros vanc reagent lot 2514-57-3072.There is no indication the vitros 5600 integrated system malfunctioned as acceptable vitros vanc performance was obtained using alternate reagent packs of the same lot numbers without performing any actions to optimize instrument performance.This indicates the vitros 5600 integrated system did not likely contribute to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected results were obtained from a single level of non-vitros biorad liquichek tdm controls, lot 1002900 and from two different patient samples using vitros vanc lot 2514-57-3072 tested on a vitros 5600 integrated system.Non-vitros biorad level 3 control result of <5 ug/ml vs.The expected result of 30.30 ug/ml patient 1 sample vitros vanc results of <5 and <5 ug/ml vs.The expected result of 16.87 ug/ml patient 2 sample vitros vanc results of <5 and <5 ug/ml vs.The expected result of 21.84 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros vanc results obtained from the patient 1 and patient 2 samples were not reported outside of the laboratory and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23801886
Report Number1319808-2025-00034
Device Sequence Number7622217
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public(01)10758750006731(17)251217(11)250117(10)573072
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Catalogue Number6801709
Device Lot Number2514-57-3072
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown